MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH PRIMARY TRITANIUM HEMI CLUSTER HOLE CUP 46MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH PRIMARY TRITANIUM HEMI CLUSTER HOLE CUP 46MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 502-03-46B
Medical Device Problem Code Loss of Osseointegration (2408)
Health Effect - Clinical Codes Injury (2348); Inadequate Osseointegration (2646)
Date of Event 04/02/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
The replacement was performed due to the looseness of the tritanium cup.Our products are only explantation.One year after the operation, the doctor asked me, "isn't bone tissue ingrown in the cup?" he wanted an investigation report including the cause of the loosening.Regarding accolade ii, it was difficult to remove it, so he acknowledged the fixation, but he also wanted a report.Update: left side.Stem was also removed and replaced, as the cup was loose.
 
Additional Manufacturer Narrative
Visual inspection updated.Manuf & exp dated added.Reported event: an event regarding loosening involving trident shell was reported.The event was not confirmed.Method & results: device evaluation and results: visual inspection.Visual inspection was performed as part of the material analysis report (mar), dated 08-sep-2020.This inspection indicated damage consistent with the explantation process was observed on the distal surface of the cup.Biological material was observed on the porous surface of the cup, the biological material was examined further using a scanning electron microscope.Dimensional inspection: not performed as the dimensional aspects are not in question.Functional inspection: not performed as the functional aspects are not in question.Material analysis: a material analysis has been performed.The report concluded: damage consistent with the explantation process was observed on the tritanium cup,trident insert, and the accolade ii stem.Biological material was observed on the porous surface of the cup and stem.The impression markings on the insert were consistent with contact against screws used to secure the tritanium cup.Damage on two of the three screws was consistent with driving torque during implantation process.Damage on the articulating surface of the insert was consistent with scratching and third body indentations which are common damage modes of uhmwpe.A continuous metal transfer ring was observed at the proximal end of the ceramic head taper.The stem and cup were consistent with astm f136 alloys and the porous coatings were consistent with astm f67; which is consistent with their respective drawings.The debris collected is morphologically consistent with the tritanium porous coating from either the stem or cup.Biological material consistent with bone was observed in the pores of the titanium coating.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.-clinician review: no medical records were received for review with a clinical consultant.-device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the reported lot.Conclusion: it was reported that the replacement was performed due to the looseness of the tritanium cup.The event was not confirmed.Visual inspection was performed as part of the material analysis report (mar), dated 08-sep-2020.This inspection indicated damage consistent with the explantation process was observed on the distal surface of the cup.Biological material was observed on the porous surface of the cup, the biological material was examined further using a scanning electron microscope.A material analysis has been performed.The report concluded: damage consistent with the explantation process was observed on the tritanium cup,trident insert, and the accolade ii stem.Biological material was observed on the porous surface of the cup and stem.The impression markings on the insert were consistent with contact against screws used to secure the tritanium cup.Damage on two of the three screws was consistent with driving torque during implantation process.Damage on the articulating surface of the insert was consistent with scratching and third body indentations which are common damage modes of uhmwpe.A continuous metal transfer ring was observed at the proximal end of the ceramic head taper.The stem and cup were consistent with astm f136 alloys and the porous coatings were consistent with astm f67; which is consistent with their respective drawings.The debris collected is morphologically consistent with the tritanium porous coating from either the stem or cup.Biological material consistent with bone was observed in the pores of the titanium coating.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.The exact cause of the event could not be determined because insufficient information was provided.Additional information including operative reports, progress notes, x-rays are needed to fully investigate the event.If further information becomes available this investigation will be re-opened.
 
Event or Problem Description

Brand Name
PRIMARY TRITANIUM HEMI CLUSTER HOLE CUP 46MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10017025
Report Number0002249697-2020-00848
Device Sequence Number16969953
Product Code LPH
UDI-Device Identifier07613327040104
UDI-Public07613327040104
Combination Product (Y/N)N
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model Number502-03-46B
Device Catalogue Number502-03-46B
Device Lot Number945WH6
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2020
Initial Date Received by Manufacturer 04/03/2020
Supplement Date Received by Manufacturer09/11/2020
Initial Report FDA Received Date05/01/2020
Supplement Report FDA Received Date11/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight78